Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 362, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Aug 23, 2008, 12:18 AM CDT for Webster County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2008, 12:18 AM CDT (05:18 UTC)
- Expired
- Aug 23, 2008, 1:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
County Webster County, NE
The radar
The Grand Island radar (KUEX), 17 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2652 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 12:15 AM CDT, 3 minutes earlier.
Area forecast discussion, Aug 23, 12:15 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1215 AM CDT SAT AUG 23 2008 .AVIATION...06Z TAF. THUNDERSTORMS SHOULD STAY WELL SOUTH OF KGRI TERMINAL TONIGHT. SOME MID LEVEL CLOUDS HAVE MOVED INTO THE AREA AND SHOULD CONTINUE THROUGH THE MORNING AND MAY DIMINISH LATER. && .PREV DISCUSSION... /ISSUED 947 PM CDT FRI AUG 22 2008/ UPDATE...A FEW ISOLATED SHOWERS AND THUNDERSTORMS COULD STILL DEVELOP ACROSS OUR SOUTHERN CWA. HOWEVER...MOST LOCATIONS SHOULD REMAIN DRY TONIGHT. NEW FORECAST MODELS ARE ALSO SHOWING DRY CONDITIONS FOR MOST LOCATIONS OVERNIGHT. THEREFORE...REMOVED POPS FROM OUR NORTHERN CWA AND LOWERED POPS ACROSS OUR SOUTHERN CWA. PREV DISCUSSION... /ISSUED 654 PM CDT FRI AUG 22 2008/ UPDATE...SFC FRONT HAS NOW PASSED THROUGH MOST OF OUR CWA AND DRY CONDITIONS CONTINUE TO PREVAIL. 18Z FORECAST MODELS ARE ALSO LESS ENTHUSIASTIC WITH RAIN CHANCES FOR TONIGHT. THERE IS STILL SOME CHANCE FOR AN OVERRUNNING PRECIPITATION EVENT NORTH OF THE FRONT ACROSS OUR SOUTHERN CWA TONIGHT. HOWEVER...SET UP IS LESS THAN IDEAL AND OUR CURRENT POPS MAY NEED TO BE LOWERED WITH AN EVENING UPDATE. WILL MAKE A FINAL CALL ON LOWERING POPS AFTER THE 00Z NAM STARTS TO ROLL IN. PREV DISCUSSION... /ISSUED 301 PM CDT FRI AUG 22 2008/ SHORT TERM...THROUGH 12Z SUNDAY. COLD FRONT IS QUICKLY PROGRESSING THROUGH THE CWFA...WITH IT ALREADY DOWN TO A GENEVA TO FRANKLIN LINE. WEDGE OF STRATUS POST FRONTAL HAS BEEN A PAIN TODAY AND LOOKS LIKE IT WILL SLINK ITS WAY WITH THE FRONT SOUTHEAST THROUGH THE EARLY EVENING. STILL A STRONG CAP WITH +14 H7 TEMPERATURES OVER THE CWFA. WITH THE STRONG CAP...AND QUICKER FRONTAL MOVEMENT...IT APPEARS ONLY THE FAR SOUTHEAST CWFA WILL SEE ANY REAL CHANCE FOR A THUNDERSTORM THROUGH MID EVENING. TOWARD MIDNIGHT...INCREASE IN LOW LEVEL JET TO THE SOUTHWEST OF THE CWFA ALONG WITH A JET STREAK SLIDING BY TO THE NORTH WITH KICK SOME SHOWERS AND STORMS. FOCUS FOR THE PRECIPITATION APPEARS TO BE FURTHER SOUTH...MAINLY SOUTH OF HIGHWAY 6. HAVE TAPERED/ENDED POPS IN THE NORTH. REALLY NO MAJOR CHANGES SATURDAY AND SATURDAY NIGHT...AND MEANS GENERALLY QUITE A FEW CLOUDS...BELOW NORMAL TEMPERATURES...AND THE CONTINUED 20 PERCENT CHANCE OR SO FOR RAIN. THE SOUTHWEST/SOUTHERN CWFA COULD BE DEALING WITH THE LINGERING IMPACTS OF SOME LIGHT PRECIPITATION SATURDAY MORNING. LESSER TO VERY LITTLE CHANCES IN THE NORTHEAST CWFA DURING THE DAY. WARM ADVECTION/ISENTROPIC LIFT INCREASE BUT OVERALL...IT APPEARS ANY PRECIPITATION WOULD BE LIGHT. LONG TERM...12Z SUNDAY THROUGH FRIDAY. FORECAST CHALLENGES INCLUDE PRECIPITATION CHANCES...AS WELL AS TEMPERATURES PRIMARILY EARLY IN THE PERIOD AND WITH DEGREE OF COOL DOWN BEHIND MID-WEEK FRONTAL PASSAGE. PRECIPITATION CHANCES CONTINUE DURING THE SUNDAY THROUGH MONDAY NIGHT TIMEFRAME...ALTHOUGH IT/S A PATTERN THAT DOESN/T LEND A LOT OF CONFIDENCE TO TIMING AND EXTENT OF PRECIP. NORTHWEST FLOW ALOFT PERSISTS OVER THE CENTRAL PLAINS DURING THIS TIME AROUND UPPER RIDGE CENTERED OVER THE FOUR CORNERS REGION. MODELS ADVERTISE OCCASIONAL MID-LEVEL SHORTWAVES ROTATING THROUGH THE NORTHWEST FLOW ALOFT...KEEPING AT LEAST SMALL CHANCES FOR THUNDERSTORMS GOING. OF COURSE THESE FEATURES ARE NOTORIOUSLY DIFFICULT TO TIME AND PLACE...SO HAVE KEPT POPS ON THE LOW SIDE UNTIL BETTER CONSISTENCY DEVELOPS. SURFACE HIGH PRESSURE GRADUALLY SLIDES FROM THE UPPER MIDWEST INTO THE GREAT LAKES REGION SUNDAY INTO MONDAY...WHICH COMBINED WITH SOME LEE TROUGHING ESPECIALLY BY MONDAY WILL KEEP SURFACE WINDS OUT OF THE SOUTHEAST...IN TURN HELPING TO KEEP SOME MOISTURE IN PLACE FOR FORCING TO WORK WITH. A LLJ DEVELOPS BOTH SUNDAY NIGHT AND AGAIN MONDAY NIGHT...CENTERED OVER THE HIGH PLAINS...PRODUCING SOME H85 THETA-E ADVECTION TO HELP PRECIP CHANCES A BIT. TEMPERATURES ARE A BIT TRICKY FOR BOTH SUNDAY AND MONDAY...AND WILL DEPEND HEAVILY ON SHORTWAVES AND ASSOCIATED CLOUDS/PRECIP POSSIBLY IN THE AREA. HOWEVER...EVEN DISCOUNTING SUBSTANTIAL CLOUDS/PRECIP...PROGGED H85 TEMPS ALONG WITH SOUTHEAST WINDS DON/T SPELL REAL WARM TEMPS AND HAVE NUDGED HIGH TEMPS DOWN SOME. NEXT UPPER TROUGH PUSHES FROM THE PAC NW INTO THE NORTHERN ROCKIES ON TUESDAY...CAUSING THE LEE TROUGH TO DEEPEN. SOUTHERLY WINDS INCREASE IN RESPONSE...AND WILL HELP TO ADVECT WARMER AIR INTO THE REGION...PUSHING TEMPS INTO THE UPPER 80S TO AROUND 90 FOR HIGHS. AS THE UPPER TROUGH CONTINUES TO PROPAGATE EASTWARD...IT WILL PUSH A COLD FRONT SOUTH TO JUST NORTHWEST OF THE CWA BY WEDNESDAY MORNING. MODELS CONTINUE TO WAFFLE A BIT WITH TIMING...BUT LOOKS LIKE THUNDERSTORMS COULD SNEAK INTO ESPECIALLY NORTHWEST PORTIONS OF THE CWA AS EARLY AS LATE TUESDAY NIGHT. HOWEVER THE BETTER PRECIP CHANCES HOLD OFF UNTIL DURING THE DAY ON WEDNESDAY AS THE FRONT PUSHES THROUGH AND PRETTY GOOD SHOT OF UPPER DYNAMICS SWINGS ACROSS. SOME PRECIP MAY LINGER INTO WEDNESDAY NIGHT DEPENDING ON SYSTEM TIMING ESPECIALLY OVER THE EAST/SOUTHEAST. THIS FRONT WILL HAVE A GOOD PUSH OF COOLER/DRIER AIR BEHIND IT FROM THE NORTH...SETTING THE STAGE FOR SOME FALL LIKE WEATHER TO ROUND OUT THE WORK WEEK. DRIER AIR MOVING IN ALONG WITH STRONG SUBSIDENCE BEHIND UPPER TROUGH WILL HOLD OFF ANY PRECIP CHANCES NEXT THURSDAY AND FRIDAY...WHILE TEMPS REMAIN NEAR OR A BIT BELOW AVERAGE. MODELS ARE SHOWING SOME TENDENCY TO CUT OFF THE UPPER LOW...BUT IT LOOKS LIKE THIS WOULD BE SOUTH OR EAST OF THE AREA BEFORE IT WERE TO DO SO. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 22, 2:02 PM CDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 202 PM CDT FRI AUG 22 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 231200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 202 PM CDT FRI AUG 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. A COLD FRONT MOVING THROUGH THE AREA QUICKER THAN EXPECTED...COULD TRIGGER A FEW THUNDERSTORMS AROUND MID EVENING...MAINLY SOUTHEAST OF A LINE FROM HEBRON NEBRASKA TO PHILLIPSBURG KANSAS. ISOLATED STRONGER STORMS COULD PRODUCE A LOCALLY STRONG WIND GUST OR SOME SMALL HAIL. AS THE MIDNIGHT HOUR APPROACHES...COVERAGE OF THE THUNDERSTORMS WILL INCREASE FURTHER NORTH A BIT...BUT WILL GENERALLY REMAIN ALONG AND SOUTH OF INTERSTATE 80. BRIEF HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE WITH STRONGER OVERNIGHT STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE ARE SEVERAL SMALL CHANCES FOR THUNDERSTORMS DURING THIS PERIOD...INCLUDING SATURDAY THROUGH MONDAY...AND THEN AGAIN TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Aug 22, 11:15 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1115 PM CDT FRI AUG 22 2008 NEZ085-086-230445- NUCKOLLS-WEBSTER- 1115 PM CDT FRI AUG 22 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... SOUTHWESTERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA SOUTHEASTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GUIDE ROCK...OR 36 MILES SOUTH OF HASTINGS...AND MOVING EAST AT 11 MPH. * THE THUNDERSTORM WILL BE NEAR... BOSTWICK BY 1145 PM CDT DIME SIZE HAIL IS EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. JCB
Special weather statement, Aug 22, 11:43 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1143 PM CDT FRI AUG 22 2008 NEZ085>087-230515- NUCKOLLS-THAYER-WEBSTER- 1143 PM CDT FRI AUG 22 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... SOUTHERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA SOUTHERN THAYER COUNTY IN SOUTH CENTRAL NEBRASKA SOUTHEASTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA AT 1142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GUIDE ROCK...OR 32 MILES SOUTH OF HASTINGS...AND MOVING EAST AT 12 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR HEBRON. * THE THUNDERSTORM WILL BE NEAR... BOSTWICK BY 1215 AM CDT PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. JCB
Special weather statement, Aug 23, 12:10 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1210 AM CDT SAT AUG 23 2008 NEZ085-086-230545- NUCKOLLS-WEBSTER- 1210 AM CDT SAT AUG 23 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... SOUTHWESTERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA SOUTHEASTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA AT 1207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COWLES...OR 32 MILES SOUTH OF HASTINGS... AND MOVING EAST AT 11 MPH. * THE THUNDERSTORM WILL BE NEAR... GUIDE ROCK BY 1240 AM CDT BOSTWICK BY 1245 AM CDT PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. JCB
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 12:26 AM CDT | Areal Flood Advisory | GID | Webster | 4 hr |
| Aug 23, 1:03 AM CDT | Flash Flood Warning | GID | Webster | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.